# SDR 2025FA0000624

- Difficulty date: September 2, 2025
- Submitted: September 3, 2025
- Operation: General aviation
- Aircraft: N170XY
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000241
- Aircraft time: 9,497 hours, 11,262 cycles
- Engine: Ge CF348E5
- Engine time: 9,423 hours, 11,187 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Ingestion
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: C
- Precautionary procedure: O

## Discrepancy

ON 09/2/25 WE WERE DEPARTING RUNWAY 21 AT KCNM. AT V1 DURING OUR TAKE ROLL WE HEARD A VERY AUDIBLE IMPACT OR “ THUD” AIRCRAFT RIGHT. THE IMPACT INDUCED A SIGNIFICANT RIGHT YAW. THERE WAS ALSO A MOMENTARY EICAS CAUTION MESSAGE. IT CLEARED BEFORE BEING ABLE TO IDENTIFY IT. WE BELIEVE IT WAS “ENGINE TLA NOT IN TAKE OFF”. THIS WAS PROBABLY INDUCED BY MY HANDS BEING PULLED BACK SLIGHTLY DURING THE INITIAL IMPACT OR YAW.  CONTINUED THE TAKE OFF AND PROCEEDED THE INITIAL CLIMB SEQUENCE WITH OUT INCIDENT. OUR INITIAL DIAGNOSIS WAS A POSSIBLE BLOWN TIRE. ALL ENGINE INSTRUMENTS WERE NORMAL. WE PROCEEDED TO KMAF FOR SEVERAL FACTORS AFFECTING SAFETY. ONCE IN “CRUISE” WE CONTACTED AIRCRAFT AT CNM AND THE AIRPORT STAFF TO LOOK FOR DEBRIS ON RUNWAY 21. ALL REPORTS WERE NEGATIVE ON DEBRIS. WE BRIEFED THE FLIGHT ATTENDANTS AND PASSENGERS FOR A POSSIBLE “ABNORMAL” LANDING. WE COMMUNICATED WITH MAF APPROACH ABOUT OUR CONDITION AND THEY ADVISED THEY WOULD HAVE RESCUE SERVICES ON STAND BY. WE COORDINATED WITH MAF ATC AND CONDUCTED A LOW APPROACH USING 34L RNAV WITH THE GEAR DOWN. THE APPROACH WAS CONDUCTED AND MIDLAND REPORTED THEY DID NOT OBSERVE ANY ABNORMALITIES. WE THEN CONDUCTED A NORMAL LANDING WITHOUT INCIDENT. UPON PARKING AND ENGINE SHUT DOWN WE CONDUCTED AN INSPECTION. WE OBSERVED INDICATIONS OF A BIRD STRIKE ON THE NUMBER 2 ENGINE. THIS WAS FURTHER VALIDATED BY AN EICAS CAUTION MESSAGE “ENG 2 T2 HEAT FAIL”. THESE OBSERVATIONS LED US TO BELIEVE THERE WAS SUFFICIENT INDICATIONS OF A BIRD BEING INGESTED IN THE RIGHT ENGINE. THESE FACTORS WERE DELIVERED TO THE DIRECTOR OF AVIATION AND DIRECTOR OF MAINTENANCE WHO COLLECTIVELY AGREED TO GROUND THE AIRCRAFT PENDING INSPECTION. ENGINE WAS BOROSCOPED WITH NO DISCREPANCIES NOTED.
